MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Angina (1710)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6).It was reported that on 07 june 2021, a 23mm portico valve was successfully implanted in a patient using a small flexnav delivery system.The patient had remained hemodynamically stable throughout the procedure.There had been no difficulty experienced implanting the valve.There was no clinically significant delay in procedure reported.It was noted post-operation that the patient had a groin hematoma and an increased hemoglobin levels due to bleeding from the contralateral (non-tavi) puncture side.The decision was made to transfuse the patient with 2 units of of red blood cells containing saline, adenine, glucose and mannitol (sagm).On (b)(6), 2023, the patient was re-admitted to the hospital due to low hemoglobin levels and light chest pain.The patient was again transfused with red blood cells.The cause of the patient's light chest pain is unknown, but a possible partial coronary obstruction can not be excluded.The cause of the patient's low hemoglobin was due to the minor groin hematoma.It was noted that on (b)(6), 2021, the patient passed away under surgery for a coronary artery bypass graft due to 75% reversible ischemia of the left ventricle myocardium.It was also noted via rubidium positron emission tomography (pet), that there was a very large reversible perfusion defect involving the entire anterior and lateral wall and adjacent septum and rear wall.It was confirmed via coronary angiography, that there was mildly atheromatous of the right coronary artery without stenosis and retrograde collaterals from the posterior descending artery to the left anterior descending artery.It was also noted that there was obstruction of the left main coronary artery caused by cusp material of an existing unknown valve, 5 months post valve-in-valve procedure.There is no allegation of malfunction against the 23mm portico valve or procedure and the death is not attributed to the 23mm portico valve or procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of chest pain four days after the portico valve was implanted was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the cause of the chest pain was unknown but that it could be due to partial coronary obstruction, which had occurred due to obstruction of the left main coronary by the leaflet of the previously implanted surgical valve which the portico valve was implanted inside.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 health effect - impact code: code 4641 removed.
 
Event or Problem Description
Clinical information: (b)(6) - portico valve-in-valve retrospective registry, patient site id: (b)(6).It was reported that on 07 june 2021, a 23mm portico valve was successfully implanted in a patient using a small flexnav delivery system.The patient had remained hemodynamically stable throughout the procedure.There had been no difficulty experienced implanting the valve, but a post-implant dilation was performed.There was no clinically significant delay in procedure reported.It was noted post-operation that the patient had a groin hematoma and an increased hemoglobin levels due to bleeding from the contralateral (non-tavi) puncture side.The decision was made to transfuse the patient with 2 units of of red blood cells containing saline, adenine, glucose and mannitol (sagm).On (b)(6) 2023, the patient was re-admitted to the hospital due to low hemoglobin levels and light chest pain.The patient was again transfused with red blood cells.The cause of the patient's light chest pain is unknown, but a possible partial coronary obstruction can not be excluded.The cause of the patient's low hemoglobin was due to the minor groin hematoma.It was noted that on (b)(6) 2021, the patient passed away under surgery for a coronary artery bypass graft due to 75% reversible ischemia of the left ventricle myocardium.It was also noted via rubidium positron emission tomography (pet), that there was a very large reversible perfusion defect involving the entire anterior and lateral wall and adjacent septum and rear wall.It was confirmed via coronary angiography, that there was mild atheromatous of the right coronary artery without stenosis and retrograde collaterals from the posterior descending artery to the left anterior descending artery.It was also noted 5 months post valve-in-valve procedure, that there was a partial obstruction of the left main coronary artery caused by cusp material of a 21mm trifecta valve that was implanted on an unknown date.The left leaflet of the 21mm trifecta valve was pushed against side by the 23mm portico valve resulting the obstruction of the left main coronary artery.There is no allegation of malfunction against the 23mm portico valve or procedure and the death is not attributed to the 23mm portico valve or procedure.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17356700
Report Number2135147-2023-03116
Device Sequence Number5152047
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number7651732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown